Alert archive / Pennsylvania / Frost Advisories in 2012
Frost Advisory 6, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at May 10, 2012, 9:27 PM EDT for Crawford County, Erie County, Pennsylvania; Ashtabula County, Trumbull County, Ohio. It took effect at May 11, 2012, 2:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2012, 9:27 PM EDT (01:27 UTC)
- In effect from
- May 11, 2012, 2:00 AM EDT
- Expired
- May 11, 2012, 6:54 AM EDT
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Trumbull County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 125 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2155 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
620 WWUS71 KCLE 110127 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 927 PM EDT THU MAY 10 2012 OHZ014-023-PAZ002-003-110930- /O.NEW.KCLE.FR.Y.0006.120511T0600Z-120511T1200Z/ ASHTABULA INLAND-TRUMBULL-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...WARREN...EDINBORO... MEADVILLE 927 PM EDT THU MAY 10 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. * TEMPERATURES...WILL FALL INTO THE LOW TO MID 30S OVERNIGHT. * TIMING...WINDS WILL BECOME LIGHT AFTER MIDNIGHT AND ALLOW AREAS OF FROST TO DEVELOP. * IMPACTS...UNPROTECTED SEASONAL AND TENDER OUTDOOR PLANTS COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
2 follow-up statements
967 WWUS71 KCLE 110758 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 358 AM EDT FRI MAY 11 2012 OHZ014-023-PAZ002-003-111200- /O.CON.KCLE.FR.Y.0006.000000T0000Z-120511T1200Z/ ASHTABULA INLAND-TRUMBULL-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...WARREN...EDINBORO... MEADVILLE 358 AM EDT FRI MAY 11 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...LOWS 35 TO 40. * TIMING...AREAS OF FROST ARE POSSIBLE THROUGH DAYBREAK. HOWEVER...SOME LAKE EFFECT CLOUDS THAT ARE DEVELOPING COULD DECREASE THE CHANCE OF FROST THROUGH THE REST OF THE EARLY MORNING HOURS AT SOME LOCATIONS. * IMPACTS...UNPROTECTED SEASONAL AND TENDER OUTDOOR PLANTS COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
417 WWUS71 KCLE 111054 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 654 AM EDT FRI MAY 11 2012 OHZ014-023-PAZ002-003-111200- /O.CAN.KCLE.FR.Y.0006.000000T0000Z-120511T1200Z/ ASHTABULA INLAND-TRUMBULL-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...WARREN...EDINBORO... MEADVILLE 654 AM EDT FRI MAY 11 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE FROST ADVISORY. TEMPERATURES ARE STARTING TO WARM...THUS THE THREAT OF FROST IS ENDING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at May 10, 6:55 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 10, 6:55 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 655 PM EDT THU MAY 10 2012 .SYNOPSIS... HIGH PRESSURE WILL BUILD EAST ACROSS THE AREA OVERNIGHT AND THEN MOVE TO THE CAROLINA COAST BY SATURDAY MORNING. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION SATURDAY NIGHT. MORE HIGH PRESSURE WILL BUILD IN FROM THE WEST ON SUNDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... GOING FORECAST REMAINS ON TRACK AND ONLY MINOR TWEAKS MADE TO CLOUD CONDITIONS WITH THIS UPDATE. WINDS REMAIN BREEZY IN EXTREME NE OH/NW PA WHERE THE GREATEST THREAT FOR FROST WILL BE OVERNIGHT WITH TEMPERATURES DROPPING INTO THE LOW TO MID 30S. THE PATCHY NATURE OF THE FROST STILL LOOKS GOOD WITH SOME UNCERTAINTY IF WINDS WILL GET LIGHT ENOUGH FOR ANYTHING MORE WIDESPREAD. WE WILL CONTINUE TO CLOSELY MONITOR WINDS/TEMPS AS WE HEAD THROUGH THE EVENING HOURS. PREVIOUS DISCUSSION...HIGH PRESSURE WILL BUILD EAST OVERNIGHT ALLOWING WINDS TO DIMINISH TO VERY LIGHT OR CALM. GOOD RADIATIONAL COOLING IS EXPECTED OVERNIGHT TO ALLOW TEMPERATURES TO DROP IN THE EAST. CURRENT TEMPERATURES ARE ONLY IN THE MIDDLE 50S EAST WITH DEW POINTS IN THE LOWER TO MIDDLE 30S. I EXPECT SOME PATCHY FROST TO DEVELOP...ESPECIALLY IN THE NORMALLY COLDER LOCATIONS IN INLAND ERIE AND CRAWFORD COUNTIES OF PENNSYLVANIA ALONG WITH TRUMBULL AND MAHONING COUNTIES. ELSEWHERE...I EXPECT TEMPERATURES TO REMAIN IN THE UPPER 30S TO LOWER 40S AND SHOULD BE WARM ENOUGH TO PREVENT FROST. THERE IS THE POSSIBILITY THAT SOME OF EXTREME COLD SPOTS COULD SEE SOME FROST TONIGHT AS WELL BUT NOT WIDESPREAD ENOUGH TO MENTION PATCHY FROST AT THIS TIME. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... HIGH PRESSURE WILL CONTINUE TO BE THE DOMINANT WEATHER FEATURE ACROSS THE AREA ON FRIDAY AS IT MOVES SOUTHEAST TO THE CAROLINA COAST. AS HIGH SHIFTS EAST...WARM AIR ADVECTION WILL RETURN TO THE REGION. SATURDAY ALSO APPEARS TO BE A WINNER BUT WITH INCREASING CLOUDS FROM THE NORTHWEST. AREA REMAINS IN THE SOUTHWEST FLOW AS WELL SO WILL BE BUMPING UP TEMPERATURES A FEW DEGREES. A COLD FRONT WILL SLIDE SOUTHEAST ACROSS THE AREA SATURDAY NIGHT. THE PROBLEM WITH THIS FORECAST IS LIMITED MOISTURE AVAILABILITY WITH THE FRONT SINCE IT IS ORIGINATING FROM THE PACIFIC. GULF MOISTURE REALLY DOES NOT HAVE A CHANCE TO GET TAPPED INTO AS THE FRONT APPROACHES. SO THE THREAT FOR SHOWERS APPEARS TO BE MINIMAL. WILL GO WITH SLIGHT CHANCE SATURDAY NIGHT AND A CHANCE TOWARD MORNING INTO SUNDAY. PRECIPITATION LAGS BEHIND THE FRONT AND TAKES ITS TIME GETTING OUT OF THE REGION THROUGH SUNDAY NIGHT. AIR MASS BEHIND THE COLD FRONT IS NOT REALLY THAT STRONG SO STILL LOOKING AT TEMPERATURES IN THE LOWER 70S MOST AREAS...EXCEPT UPPER 60S IN THE EAST FOR HIGHS. LOWS IN THE 40S WARMING TO AROUND 50 BY SUNDAY NIGHT. && .LONG TERM /MONDAY THROUGH THURSDAY/... STILL TRYING TO RESOLVE SPLIT FLOW ISSUES FOR NEXT WEEK. IN GENERAL WILL BE INFLUENCED BY UPPER TROUGH ACROSS THE GREAT LAKES AND NEW ENGLAND. HAVE CONTINUED THE SAME TRENDS AS PREVIOUS FORECAST WITH ANY LEFTOVER PRECIP EXITING MONDAY...AND DRY FOR THE REMAINDER OF THE FORECAST. A WEAK FRONT IS SUPPOSE TO DROP DOWN SOMETIME WEDNESDAY OR THURSDAY. WILL KEEP SEASONABLE TEMPERATURES. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... HIGH PRESSURE AND DRY STABLE AIRMASS WILL CONTINUE VFR CONDITIONS ACROSS NRN OHIO AND NWRN PA OVERNIGHT AND FRIDAY. .OUTLOOK...NON-VFR POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY. && .MARINE... NEAR SCA CONDITIONS OVER THE EAST PART OF THE LAKE WILL CALM DOWN SOME TONIGHT AS HIGH PRESSURE MOVES EAST INTO OHIO. THE FLOW WILL TURN SW FRI AS THE HIGH MOVES INTO SE OH AND CONTINUE UNTIL TURNING TO THE NORTH AFTER A WEAK COLD FRONT PASSES SAT EVENING. HIGH PRESSURE WILL REBUILD INTO THE LAKE SUN AND REMAIN THROUGH TUE TO KEEP THE FLOW FAIRLY LIGHT WITH MAINLY A N TO NE DIRECTION WITH DAILY AFTERNOON LAKE BREEZE ENHANCEMENT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...KEC/LOMBARDY SHORT TERM...LOMBARDY LONG TERM...OUDEMAN AVIATION...TK MARINE...ADAMS
Hazardous weather outlook, May 10, 6:26 AM EDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 626 AM EDT THU MAY 10 2012 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-111030- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 626 AM EDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-111030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 626 AM EDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Pennsylvania, 2012Frost Advisories in Ohio, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.